Heavy Snow, Dallam
- When
- March 10, 7:00 AM CST to 7:00 PM CST
- Where
- Dallam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
An upper low pressure system and strong cold front moved across the Texas Panhandle during the day. Heavy snow fell across the extreme northwest Texas Panhandle.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An upper low pressure system and strong cold front moved across the Texas Panhandle during the day. Heavy snow fell across the extreme northwest Texas Panhandle. No damage or injuries were reported.
On March 10 2010...a trained spotter in Texline measured nine inches of snow at 1851 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 10, 5:32 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 532 AM CST WED MAR 10 2010 .AVIATION... FOR THE 12Z TAFS...SHOWERS CONTINUE TO SPREAD NE OVER THE REGION. EXPECT THAT THE TAF SITES WILL GENERALLY SEE INTERMITTENT PRECIP THROUGH EARLY AFTERNOON. UPSTREAM OBS SHOW THAT MOST LOCATIONS ARE VFR OR MVFR. WHILE THERE ARE SOME IFR AND LIFR CONDITIONS...THESE CONDITIONS ARE LOCALIZED AND SEAM TO BE ASSOCIATED WITH HIGHER TERRAIN. THEREFORE...HAVE NOT INCLUDED ANY CONDITIONS LOWER THAN MVFR IN THE TAFS FOR NOW. PRECIPITATION SHOULD BEGIN TO CLEAR OUT OF THE TAF SITES BETWEEN 20 AND 22Z AS THIS IS A VERY PROGRESSIVE LOW. SJOHNSON && .PREV DISCUSSION... /ISSUED 344 AM CST WED MAR 10 2010/ DISCUSSION... MODELS TRENDING FURTHER SOUTH WITH THE UPPER LOW COMING OUT OF CENTRAL NM THIS MORNING. UPPER LOW FORECAST TO TRACK ACROSS THE EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA OR JUST SOUTH OF THE FORECAST AREA. WITH THE FURTHER SOUTHERN TRACK OF THE UPPER LOW...FEEL BETTER CHANCES FOR PRECIP WILL BE MAINLY ACROSS THE TX PANHANDLE TODAY. COLD FRONT ALREADY PUSHED SOUTH AND SOUTHWEST ACROSS THE PANHANDLES BUT EXPECTED TO BECOME STATIONARY AND DISSIPATE TODAY. CURRENT THINKING IS FOR THE PRECIP TO REMAIN MAINLY LIQUID TODAY...HOWEVER RAIN MAY MIX WITH SNOW ACROSS THE NORTHWEST SECTIONS THIS MORNING. NOT EXPECTING MUCH...IF ANY...ACCUMULATIONS WITH ONLY LESS THAN AN INCH POSSIBLE. QUICK MOVING UPPER SYSTEM WILL EXIT THE PANHANDLES BY THIS EVENING WITH DRIER AIR WORKING INTO THE PANHANDLES TONIGHT AND THURSDAY. NEXT SHORTWAVE TROUGH FORECAST TO TRACK EAST ACROSS FAR WEST TX THURSDAY AND SHOULD STAY WELL SOUTH OF THE PANHANDLES. ANY PRECIP WILL ALSO REMAIN SOUTH OF THE FORECAST AREA THURSDAY...SO WILL LOWER POPS TO LESS THAN SLIGHT CHANCE ACROSS ALL OF THE PANHANDLES. DRIER NORTHWESTERLY FLOW ALOFT BY FRIDAY AS UPPER RIDGE BUILDS EAST OVER THE PANHANDLES SATURDAY. ANOTHER CLOSED UPPER LOW FORECAST TO DROP SOUTH AND EAST ACROSS THE FOUR CORNERS REGION BY SUNDAY AND INTO FAR WEST TX BY MONDAY. ANOTHER CHANCE FOR PRECIP EXPECTED BY EARLY NEXT WEEK...ALTHOUGH THE MUCH FURTHER TRACK OF THE UPPER LOW WILL FAVOR THE BETTER CHANCES FOR PRECIP FARTHER TO THE SOUTH. WILL INTRODUCE POPS SUNDAY INTO MONDAY...BUT NOT AS HIGH AS THE MODELS ARE HINTING. WILL GO WITH SLIGHT CHANCE POPS FOR NOW. COLD FRONT FORECAST TO PUSH SOUTH ACROSS THE PANHANDLES SUNDAY NIGHT BRINGING UNSEASONABLY COOL CONDITIONS EARLY NEXT WEEK. DRIER CONDITIONS BY TUESDAY AS THE CLOSED UPPER LOW TRACKS ACROSS SOUTH CENTRAL TX INTO SOUTHEAST TX. COOL SURFACE RIDGE TO BUILD INTO THE PANHANDLES MONDAY AND TUESDAY. SCHNEIDER FIRE WEATHER... MINIMAL FIRE WEATHER CONCERNS EXPECTED THROUGH EARLY NEXT WEEK AS CHANCES FOR PRECIP PREVAIL WITH EACH UPPER SYSTEM THAT TRACKS OUT OF THE SOUTHERN ROCKIES AND WEST TX. THE LOWEST RH VALUES EXPECTED FRIDAY AND SATURDAY...HOWEVER 20 FT WIND SPEEDS ON SATURDAY WILL REMAIN WELL BELOW 20 MPH. THE ONLY POSSIBLE CONCERN WILL BE ON FRIDAY WHEN 20 FT WINDS EXPECTED TO BE 15 TO 25 KNOTS WITH HIGHER GUSTS ALONG WITH MINIMUM RH VALUES OF AROUND 20 TO 25 PERCENT. ELEVATED FIRE WEATHER POSSIBLE ON FRIDAY. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 427 AM CST WED MAR 10 2010 OKZ001>003-TXZ001>020-102200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 427 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BREEZY NORTHWESTERLY WIND OF 15 TO 25 MPH WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE THROUGH THIS AFTERNOON. THEREFORE... BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... LOW RELATIVE HUMIDITY VALUES...COMBINED WITH BREEZY CONDITIONS MAY LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJOHNSON
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218104.